Insatiable thirst

By Inkaddiction Latest Reply 2009-09-07 02:43:30 -0500
Started 2009-09-06 18:09:02 -0500

Its driving NUTS!!
I know this can be a symptom early in diabetes, but I am 7 yrs in, started insulin a couple months ago and for th elast couple weeks I just can get enough fluids in me

Yesterday for example, I drank…75oz of crystal light, 138oz of diet unswetened ice tea, and 120oz of ice water and I could have kept going
I cant sleep more than 2 hours, if I am awake I am in the potty 3 times-ish an hour
I called the on call DR today, he wants me to increase insulin, I am now at 60 units of Lantus and 15-20 of Novo, blood pressure was 163/108 with a 126 pulse…Dr says *Your dehydrated, you need to go to the ER and do IV fluids* how in world could I be dehydrated?…Oh I forgot to mention, my mouth feels like I have been eating extra salt sunflower seeds, tongue is swollen, lips are chapping despite chap stick…and even with the increase in insulin today (everything was increase 10 units instead of 1 unit a day til we get good numbers) my bs was 417, after an EXTRA 20 of Nov its down to 396
I had an english muffin with jam & honeydew melon today…thats it!

Anyone else deal with the horrid thirst?, Does anything help it? nothng I have tried has quenched it…Help

6 replies

mimij 2009-09-06 22:53:40 -0500 Report

Please listen to your Dr. and go to the ER. Google (HHNS) Hyperosmolar Hyperglycemic Nonketotic Syndrome. I had same symptoms and ended up in hospital. Please take care of yourself.

bamoss37 2009-09-06 23:04:03 -0500 Report

I stopped smoking and started drinking water. I went from 8-8oz glasses of water to 1/2 gallon to almost 2 gallons a day plus punch, sodak, juice…I was up all hours of the nigh using the bathroom, my urethra was hurting because I had urinated so much. When I fiinally went to ER, my blood sugar was 999mg. The doctor could not understand how I was sitting there talking to him because anyone he knew with a blood sugar that high was either dead or in a coma. Please listen to your doctor, so they can get your blood sugar back in control.

I will be praying for your healing.

Inkaddiction 2009-09-07 00:36:36 -0500 Report

ok HHSN scared me 1/2 to death, but you see I am still sitting here typing…I dont want to go to our ER, at night and on weekends its used as a Primary Care Center for those with no insurance or green cards, so the wait can be HOURS and thats after the 40 mile drive to get there on a holiday weekend…so I am trying to hold out until my regular appt on Wed. I did increase my Novo and will increase my Lantus tonight and hope it helps, MY Dr had me increasing 1 unit a day, the on call jumped me 10 units and said keep increasing until you get some where, I think it has helped some, I dont feel AS parched as I have been. I am keeping a good eye on myslef tho, and if it becomes urgent, I will go down.
I have to tell you guys, its nice to be able to talk to people who can relate.
Because I take Coumadin, I have a leaky kidney that sometimes causes me to have bloody urine…it doesnt matter how often you see it, its still unnerving, I try to keep my husband informed on my health, but when I tel him about a leaky kidney, or dehydrated feeling, or dizzyness, he says *uh huh*…this is the guy I have to count on for a ride to the hospital, all I get is *uh huh*!!! I want to uh huh him in the rear!!!…I will keep you posted, and thanks again

mimij 2009-09-07 02:06:10 -0500 Report

I am sorry if i scared you!! I know this might sound silly but I use childrens Pedialyte to help the symptoms of HHNK. It has extra Potassium in it and that is what is needed to help the body accept the fluisds that it needs..some Gatorade might help too. I'm not sure if there is any low calorie electrolyte replacements on the market. Hope you feel better soon.

Inkaddiction 2009-09-07 02:43:30 -0500 Report

Oh I need to be scared sometimes =o)…I didnt think of Pedialyte, if holiday traffic isnt horrible tomorrow I might make a run to the grocery store, I will put pedialyte on my list…since I bumped my insulin so much today the parched feeling in my mouth isnt AS bad as it has been, but my sugars are still above 399

Harlen 2009-09-06 18:39:19 -0500 Report

I had to give up the diet drinks for the same reson after giving them up no more therst hopr thid helps
good luck

Next Discussion: Weight Loss »